MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is manufacturer quality engineer.Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
During manufacturer leak testing of returned devices, three unused ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheters were found to leak.These catheters and one other unused catheter from the same lot were originally returned against medwatch report # 1820334-2019-02551 as unused devices for investigation.These devices did not make patient contact.They were returned unused in the original sealed packaging.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 14oct2019.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.Four unopened catheters from the same lot were originally returned against medwatch report #1820334-2019-02551 as unused devices for investigation.All four unopened devices passed the tug test and were determined to be out of specification for the distance between the hub and the cap being too large.Three of the four devices failed the twist test and leaked at the distal end of the cap.One of the four devices passed the twist test and did not leak.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots revealed no reported nonconformances.A review of complaint software showed that six other complaints are associated with this complaint lot.Three of the six complaints are on the same failure mode and originated from the field.Based on this information, there is evidence that nonconforming product exists out in the field.Based on the information provided, inspection of the returned product and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this incident.Corrective actions including implementation of a gap gauge and retraining were performed.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9281527
Report Number1820334-2019-02792
Device Sequence Number13999254
Product Code GBO
UDI-Device Identifier00827002515949
UDI-Public(01)00827002515949(17)220610(10)9799196
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/10/2022
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-15-P-5S-CLDM-HC
Device Lot Number9799196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1